Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 126, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 17, 2020, 8:25 PM CDT for Lincoln County, Missouri. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2020, 8:25 PM CDT (01:25 UTC)
- Expired
- May 18, 2020, 1:37 PM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 24.68 ft at May 18, 2020, 2:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
142
WGUS43 KLSX 180126
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
825 PM CDT Sun May 17 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-190124-
/O.NEW.KLSX.FL.W.0126.200518T0125Z-200521T0824Z/
/OMNM7.1.ER.200518T0017Z.200519T0000Z.200519T2024Z.NO/
825 PM CDT Sun May 17 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River at Old Monroe
* until late Wednesday night.
* At 7:30 PM Sunday the stage was 24.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 25.0 feet by tomorrow evening.
The river is forecast to fall below flood stage Tuesday afternoon.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Cuivre River
Old Monroe 24.0 24.49 24.5 24.7 22.7 20.9 20.0
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$1 follow-up statement
440
WGUS83 KLSX 181837
FLSLSX
Flood Statement
National Weather Service St Louis MO
137 PM CDT Mon May 18 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River at Old Monroe
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-181907-
/O.CAN.KLSX.FL.W.0126.000000T0000Z-200521T0824Z/
/OMNM7.1.ER.200518T0017Z.200518T0715Z.200518T1319Z.NO/
137 PM CDT Mon May 18 2020
The Flood Warning is cancelled for
the Cuivre River at Old Monroe.
* At 12:30 PM Monday the stage was 22.9 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage at 8:19 AM Monday.
* The river will continue falling to 22.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Cuivre River
Old Monroe 24.0 22.88 22.5 21.0 19.6 18.6 17.9
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 6:28 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 17, 6:28 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 628 PM CDT Sun May 17 2020 .SHORT TERM... (Through Late Tuesday) Issued at 308 PM CDT Sun May 17 2020 A stacked extra-tropical cyclone was evident in water vapor imagery centered over central Iowa. The attendant cold front arced into central IL and back into SE MO with scattered to widespread showers and storms downstream of the front. This front will exit the area this evening, ending shower and storm chances. The cyclone is expected to slowly track to the SE over the coming days as an amplified blocking upper ridge builds over the central Plains. This evening, the low will begin to skirt just to the NE of our area, and as a result we'll see additional clouds move in. Clouds will likely then remain in place through at least Tuesday as the low meanders into the Mid-South. During this period, the deep cyclonic flow associated with the low and ample moisture will likely result in broken to overcast skies and periods of isolated to occasionally scattered showers. All this will of course keep temperatures on the cool side, with highs struggling to get out of the 60s tomorrow and only slightly warmer on Tuesday. BSH .LONG TERM... (Tuesday through Next Sunday) Issued at 308 PM CDT Sun May 17 2020 The cyclone should be well to our southeast by Wednesday, resulting in easterly low level flow. This will will open the region to tropical moisture over the mid-Atlantic associated with TS Arthur, largely keeping clouds in place through Wednesday. Forcing for ascent will be rather limited by Wednesday given our distance from the upper low, but guidance continues to spit out some light QPF across our SE, so have kept a mention of chance pops in the forecast. By the end of the week, the long advertised upper ridge will finally build into the region as low-level flow gradually swings around to the south. This will result in decreasing cloud coverage, moderating temperatures, and generally more late spring-like weather. As the ridge builds eastward next weekend, there is some signal that a few embedded shortwaves ripple may through the upper level flow, possibly resulting in showers and storms. However guidance this far out is rather poor, so confidence in the precip forecast next weekend is unsurprisingly low at this point. BSH && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 627 PM CDT Sun May 17 2020 Mainly dry and VFR conditions are expected intially at the terminals, then BKN-OVC ceilings will move southeast into KUIN around 03Z and KCOU and the St. Louis area terminals after 06Z. These ceilings will drop and stay below 2000FT AGL overnight through midday Monday. Scattered showers will move into KUIN overnight and the St. Louis area terminals on Monday. Winds will remain out of the west to northwest around 10KTS through the period. SPECIFICS FOR KSTL: Mainly dry and VFR conditions are expected through 06Z before ceilings drop to MVFR overnight, and below 2000FT AGL after 12Z. Scattered showers will move into the terminal on Monday before moving out by Monday evening. Winds will remain out of the west to northwest around 10KTS through the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 17, 5:59 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 559 PM CDT Sun May 17 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182300- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 559 PM CDT Sun May 17 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms Thursday and Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
In the hours before
Local storm report, May 17, 3:05 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN GODFREY 38.97N 90.19W
05/17/2020 E3.50 INCH MADISON IL PUBLIC
SOCIAL MEDIA REPORT.
&&
BRITTLocal storm report, May 17, 3:14 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN CREVE COEUR 38.66N 90.44W
05/17/2020 E3.00 INCH ST. LOUIS MO PUBLIC
SOCIAL MEDIA REPORT.
&&
BRITTLocal storm report, May 17, 3:20 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HEAVY RAIN FOSTERBURG 38.97N 90.07W
05/17/2020 M4.01 INCH MADISON IL TRAINED SPOTTER
SINCE EARLY SATURDAY MORNING.
&&
BRITTLocal storm report, May 17, 5:31 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN BECKEMEYER 38.61N 89.43W
05/17/2020 M2.70 INCH CLINTON IL TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
MAPLESLocal storm report, May 17, 5:51 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 1 ESE MARYLAND HEIGHTS 38.71N 90.46W
05/17/2020 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. 1 MILE EAST OF CREVE
COEUR LAKE.
&&
MAPLESLocal storm report, May 17, 7:08 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN CRESTWOOD 38.56N 90.38W
05/17/2020 M2.77 INCH ST. LOUIS MO PUBLIC
SOCIAL MEDIA REPORT.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:43 PM CDT | River Flood Warning | LSX | Marion | 57 hr |
| May 17, 8:43 PM CDT | River Flood Warning | LSX | Pike | 58 hr |
| May 17, 9:51 PM CDT | River Flood Warning | LSX | Lincoln | 24 hr |
| May 18, 11:41 AM CDT | River Flood Warning | LSX | Crawford | 10 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.